MAUDE Adverse Event Report: APPLIED MEDICAL CTF12, 5X100 KII FIOS ZTHR DP 10/BX; GCJ

APPLIED MEDICAL CTF12, 5X100 KII FIOS ZTHR DP 10/BX; GCJ
Model Number CTF12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Lap chole - "surgeon was using direct vision to gain access/place one of the ports and the tip broke off of the obturator during this action." type of intervention: "the broken tip was found and recovered." patient status - "they didn't express further concern after the procedure.".
 
Additional Manufacturer Narrative
Additional information was requested from the customer but was not provided.Investigation summary: the obturator of the event unit was returned for evaluation along with one of the broken pieces of the fios® tip.Upon inspection, engineering confirmed the tip of the obturator was broken off from the shaft.During the manufacturing process, all trocars are thoroughly inspected and tested for functionality and performance prior to packaging.Although the exact root cause of this event could not be confirmed, the engineering evaluation revealed that the likely root cause may be due to manufacturing.Applied medical continuously seeks to improve the form, function, and ease of use of its products.As part of this continuous process, applied medical is researching process enhancements intended to minimize the potential for this type of incident to occur.In accordance with 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CTF12, 5X100 KII FIOS ZTHR DP 10/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5575032
Report Number2027111-2016-00307
Device Sequence Number10806888
Product Code GCJ
UDI-Device Identifier00607915125707
UDI-Public(01)00607915125707(17)180930(30)01(10)1255845
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2018
Device Model NumberCTF12
Device Catalogue Number101062401
Device Lot Number1255845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2016
Supplement Report FDA Received Date11/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;